Algebra & Number Theory

On Kato's local $\epsilon$-isomorphism conjecture for rank-one Iwasawa modules

Otmar Venjakob

Full-text: Open access

Abstract

This paper contains a complete proof of Fukaya and Kato’s ϵ-isomorphism conjecture for invertible Λ-modules (the case of V=V0(r), where V0 is unramified of dimension 1). Our results rely heavily on Kato’s proof, in an unpublished set of lecture notes, of (commutative) ϵ-isomorphisms for one-dimensional representations of Gp, but apart from fixing some sign ambiguities in Kato’s notes, we use the theory of (ϕ,Γ)-modules instead of syntomic cohomology. Also, for the convenience of the reader we give a slight modification or rather reformulation of it in the language of Fukuya and Kato and extend it to the (slightly noncommutative) semiglobal setting. Finally we discuss some direct applications concerning the Iwasawa theory of CM elliptic curves, in particular the local Iwasawa Main Conjecture for CM elliptic curves E over the extension of p which trivialises the p-power division points E(p) of E. In this sense the paper is complimentary to our work with Bouganis (Asian J. Math. 14:3 (2010), 385–416) on noncommutative Main Conjectures for CM elliptic curves.

Article information

Source
Algebra Number Theory, Volume 7, Number 10 (2013), 2369-2416.

Dates
Received: 17 May 2012
Revised: 21 January 2013
Accepted: 23 February 2013
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513730111

Digital Object Identifier
doi:10.2140/ant.2013.7.2369

Mathematical Reviews number (MathSciNet)
MR3194646

Zentralblatt MATH identifier
1305.11095

Subjects
Primary: 11R23: Iwasawa theory
Secondary: 11F80: Galois representations 11R42: Zeta functions and $L$-functions of number fields [See also 11M41, 19F27] 11S40: Zeta functions and $L$-functions [See also 11M41, 19F27] 11G07: Elliptic curves over local fields [See also 14G20, 14H52] 11G15: Complex multiplication and moduli of abelian varieties [See also 14K22]

Citation

Venjakob, Otmar. On Kato's local $\epsilon$-isomorphism conjecture for rank-one Iwasawa modules. Algebra Number Theory 7 (2013), no. 10, 2369--2416. doi:10.2140/ant.2013.7.2369. https://projecteuclid.org/euclid.ant/1513730111


Export citation

References

  • D. Benois and L. Berger, “Théorie d'Iwasawa des représentations cristallines, II”, Comment. Math. Helv. 83:3 (2008), 603–677.
  • D. Benois and T. Nguyen Quang Do, “Les nombres de Tamagawa locaux et la conjecture de Bloch et Kato pour les motifs $\Q(m)$ sur un corps abélien”, Ann. Sci. École Norm. Sup. $(4)$ 35:5 (2002), 641–672.
  • L. Berger, “Représentations $p$-adiques et équations différentielles”, Invent. Math. 148:2 (2002), 219–284.
  • L. Berger, “Bloch and Kato's exponential map: three explicit formulas”, Doc. Math. Extra Vol. (2003), 99–129.
  • L. Berger, “Limites de représentations cristallines”, Compos. Math. 140:6 (2004), 1473–1498.
  • D. Bertrand, “Valeurs de fonctions theta et hauteur $p$-adiques”, pp. 1–11 in Séminaire de Théorie des Nombres: Séminaire Delange–Pisot–Poitou (Paris, 1980–1981), edited by M.-J. Bertin, Progress in Math. 22, Birkhäuser, Boston, 1982.
  • T. Bouganis and O. Venjakob, “On the non-commutative main conjecture for elliptic curves with complex multiplication”, Asian J. Math. 14:3 (2010), 385–416.
  • M. Breuning and D. Burns, “Additivity of Euler characteristics in relative algebraic $K$-groups”, Homology, Homotopy Appl. 7:3 (2005), 11–36.
  • D. Burns and M. Flach, “Tamagawa numbers for motives with (non-commutative) coefficients”, Doc. Math. 6 (2001), 501–570.
  • D. Burns and M. Flach, “On the equivariant Tamagawa number conjecture for Tate motives, II”, Doc. Math. Extra Vol. (2006), 133–163.
  • D. Burns and O. Venjakob, “On the leading terms of zeta isomorphisms and $p$-adic $L$-functions in non-commutative Iwasawa theory”, Doc. Math. Extra Vol. (2006), 165–209.
  • D. Burns and O. Venjakob, “On descent theory and main conjectures in non-commutative Iwasawa theory”, J. Inst. Math. Jussieu 10:1 (2011), 59–118.
  • F. Cherbonnier and P. Colmez, “Théorie d'Iwasawa des représentations $p$-adiques d'un corps local”, J. Amer. Math. Soc. 12:1 (1999), 241–268.
  • J. Coates and R. Sujatha, Cyclotomic fields and zeta values, Springer, Berlin, 2006.
  • J. Coates, T. Fukaya, K. Kato, R. Sujatha, and O. Venjakob, “The $\rm GL\sb 2$ main conjecture for elliptic curves without complex multiplication”, Publ. Math. Inst. Hautes Études Sci. 101 (2005), 163–208.
  • R. F. Coleman, “Division values in local fields”, Invent. Math. 53:2 (1979), 91–116.
  • R. F. Coleman, “Local units modulo circular units”, Proc. Amer. Math. Soc. 89:1 (1983), 1–7.
  • P. Colmez, “Fontaine's rings and $p$-adic $L$-functions”, 2004, http://www.math.jussieu.fr/~colmez/tsinghua.pdf. Notes from a course given at the University of Tsinghua in October–December 2004.
  • P. Deligne, “Les constantes des équations fonctionnelles des fonctions $L$”, pp. 501–597 in Modular functions of one variable, II (Antwerp, 1972), edited by P. Deligne and W. Kuyk, Lecture Notes in Math. 349, Springer, Berlin, 1973.
  • M. Flach, “The equivariant Tamagawa number conjecture: a survey”, pp. 79–125 in Stark's conjectures: recent work and new directions (Baltimore, MD, 2002), edited by D. Burns et al., Contemp. Math. 358, Amer. Math. Soc., Providence, RI, 2004.
  • M. Flach, “Iwasawa theory and motivic $L$-functions”, Pure Appl. Math. Q. 5:1 (2009), 255–294.
  • T. Fukaya and K. Kato, “A formulation of conjectures on $p$-adic zeta functions in noncommutative Iwasawa theory”, pp. 1–85 in Proceedings of the St. Petersburg Mathematical Society, vol. 12, edited by N. N. Uraltseva, Amer. Math. Soc. Transl. $(2)$ 219, Amer. Math. Soc., Providence, RI, 2006.
  • H. Hida, Elementary theory of $L$-functions and Eisenstein series, London Math. Soc. Student Texts 26, Cambridge University Press, 1993.
  • D. Izychev, Equivariant $\epsilon$-conjecture for unramified twists of ${\Z_p}(1)$, Thesis, Heidelberg University, 2012, http://www.ub.uni-heidelberg.de/archiv/13831.
  • K. Kato, “Lectures on the approach to Iwasawa theory for Hasse–Weil $L$-functions via $B_{\rm dR}$, I”, pp. 50–163 in Arithmetic algebraic geometry (Trento, 1991), edited by J.-L. Colliot-Thélène et al., Lecture Notes in Math. 1553, Springer, Berlin, 1993.
  • K. Kato, “Lectures on the approach to Iwasawa theory for Hasse–Weil $L$-functions via $B_{\rm dR}$, II”, preprint, 1993.
  • F. F. Knudsen and D. Mumford, “The projectivity of the moduli space of stable curves, I: Preliminaries on “det” and “Div””, Math. Scand. 39:1 (1976), 19–55.
  • D. Loeffler and S. L. Zerbes, “Iwasawa theory and $p$-adic $L$-functions over $\Z_p^2$-extensions”, preprint, 2011.
  • D. Loeffler, O. Venjakob, and S. L. Zerbes, “Local epsilon isomorphisms”, preprint, 2013.
  • J. Nekovář, Selmer complexes, Astérisque 310, Société Mathématique de France, Paris, 2006.
  • B. Perrin-Riou, “Théorie d'Iwasawa et hauteurs $p$-adiques”, Invent. Math. 109:1 (1992), 137–185.
  • B. Perrin-Riou, “Théorie d'Iwasawa des représentations $p$-adiques sur un corps local”, Invent. Math. 115:1 (1994), 81–161.
  • B. Perrin-Riou, “Théorie d'Iwasawa et loi explicite de réciprocité”, Doc. Math. 4 (1999), 219–273.
  • U. Schmitt, Functorial properties related to the main conjectures of non-commutative Iwasawa theory, Thesis, Heidelberg University. In preparation.
  • P. Schneider, “$p$-adic height pairings, I”, Invent. Math. 69:3 (1982), 401–409.
  • J.-P. Serre, Abelian $l$-adic representations and elliptic curves, W. A. Benjamin, New York, 1968.
  • J. Tate, “Number theoretic background”, pp. 3–26 in Automorphic forms, representations and $L$-functions (Corvallis, OR, 1977), vol. 2, edited by A. Borel and W. Casselman, Proc. Sympos. Pure Math. 33, Amer. Math. Soc., Providence, RI, 1979.
  • O. Venjakob, “From the Birch and Swinnerton-Dyer conjecture to non-commutative Iwasawa theory via the equivariant Tamagawa number conjecture: a survey”, pp. 333–380 in $L$-functions and Galois representations (Durham, 2004), edited by D. Burns et al., London Math. Soc. Lecture Note Ser. 320, Cambridge University Press, Cambridge, 2007.
  • O. Venjakob, “A note on determinant functors and spectral sequences”, preprint, Heidelberg University, 2012, http://www.mathi.uni-heidelberg.de/~otmar/papervenjakob/venjakob25-en.html. To appear in Münster J. Math., extra volume on the occation of Peter Schneider's 60th birthday.
  • C. Wuthrich, “On $p$-adic heights in families of elliptic curves”, J. London Math. Soc. $(2)$ 70:1 (2004), 23–40.
  • R. I. Yager, “On two variable $p$-adic $L$-functions”, Ann. of Math. $(2)$ 115:2 (1982), 411–449.
  • S. Yasuda, “Local constants in torsion rings”, J. Math. Sci. Univ. Tokyo 16:2 (2009), 125–197.